Top
30
Doctor insights on: Fexofenadine

Share
Dr. Mark Pack
360 Doctors shared insights

Fexofenadine (Overview)

Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving or operating heavy machinery.


Dr. Mark Pack
360 Doctors shared insights

Fexofenadine (Overview)

Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving or operating heavy machinery.


2

2
Please describe the medication: fexofenadine?

Please describe the medication: fexofenadine?

Antihistamine: Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving or operating heavy machinery. ...Read more

4

4
Had contact urtacaria for 1 1/2yrs. Only been prescribed fexofenadine, 1 tab per day. Any other avenues I should be asking to try? Meds, tests etc.

Identify the contact: Good evening,
contact urticaria means hives in which agents such as plant products, raw fruits, vegetables, seafood, when in contact such as in occupation, cause hives. In children, contact with pet saliva, and in housewives, contact with detergents, soaps and lotions are the usual culprits. The most useful measure will be to identify the contact allergen, and stay away from contact if possible. ...Read more

7

7
Which works best for dermographia, fexofenadine, loratidine, or cetirizine?

Which works best for dermographia, fexofenadine, loratidine, or cetirizine?

Cetirizine plus. ..: I think that of the otc antihistamines, Cetirizine is the most effective. However, I would combine this with Famotidine (pepcid) to block additional histamine receptors that are also present in your skin. ...Read more

10

10
What are the side effects of allegra (fexofenadine hcl)?

Less common: All medications have side effects.
Fexofenadine (allegra) is a newer or second generation anti-histamine. It does not cause usual side effects associated with older or first generation antihistamines such as drowsiness, dry mouth, urinary retention or palpitations. Some sensitive persons complains of mild drowsiness. Other listed side effects include headache, heart burn, muscle pain, somnolence. ...Read more

13

13
What if I overdose on fexofenadine?

Depends: Any overdose by any medication needs to be evaluated immediately. The treatment will depend upoin what is ingested, how much is injested and how it was injested. ...Read more

14

14
What allergy medicine has fexofenadine in it? How many months can you be on it continuously?

What allergy medicine has fexofenadine in it? How many months can you be on it continuously?

Allegra: Allegra is fexofenadine and is sold over the counter. It is safe to be on it for a prolonged period of time. ...Read more

15

15
What if I overdose on fexofenadine?

Depends: Any overdose by any medication needs to be evaluated immediately. The treatment will depend upoin what is ingested, how much is injested and how it was injested. ...Read more

17

17
Can I take both loratadin and fexofenadine?

Can I take both loratadin and fexofenadine?

Antihistamines: Hello, yes these two antihistamines are commonly used together. I usually use these medications in cases where allergy symptoms are challenging for my patient. This is twice the normal daily dose but sometimes needed. If excess sedation is noted then see your doctor for other options, . ...Read more

18

18
Please describe the medication: fexofenadine?

Antihistamine: Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving or operating heavy machinery. ...Read more

19

19
Fexofenadine HCl 860 mg tablet?

Does not exist: The highest dose in the us is 180mg, in europe they have it in 240mg, the safety was studied up to 320mg, anything higher has not been established safe. ...Read more

20

20
Is expired allegra (fexofenadine) safe?

Expired medication: Typically, when a medication expires, it's because it loses its potency or effectiveness. There are some medications that, with time, do breakdown with time into harmful substances. Check with your pharmacist to make sure. I would not recommend taking any expired medication. ...Read more

21

21
How fast does allegra (fexofenadine) work?

20-30 minutes: Oral antihistamines like Allegra (fexofenadine) need to be absorbed by the digestive system and distributed thru the body before they are effective--about 20-30 minutes. This lag time is usually acceptable for minor allergy symptoms. But if you have asthma, swelling in the throat, or anaphylaxis, taking a quick-acting rescue med like Epinephrine or albuterol can be life-saving. Ask your doctor for more info. ...Read more

22

22
What if I took two allegra (fexofenadine)?

What if I took two allegra (fexofenadine)?

Avoid doing this: Allegra (fexofenadine) is sold in both 60 mg doses taken twice a day, and a 180 mg dose taken once a day. There is not good data on taking twice the dose at one time. Avoid doing it. If your allergy symptoms are not controlled with the fda recommended dosing, see an allergist. There are certain situations when I prescribe other dosing. ...Read more

24

24
How much allegra (fexofenadine) can I take?

Allegra (fexofenadine): Hello. The normal dose for Allegra (fexofenadine) is 180 mg per day for an adult. Check with your pharmacist for other options if you feel this medication at that dose isn't helpful. There are other otc meds you could try. ...Read more

25

25
Is OTC allegra (fexofenadine) as good as rx?

Yes.: It's identical. Same active ingredient and same dose. ...Read more

26

26
Taking 3 allegra, (fexofenadine) will I die?

Taking three allegra (fexofenadine): Will not kill you. But, I am concerned by your question. Is your aim to harm or kill yourself? If so, please get help now. A friend or relative can take you to the nearest emergency room if you are contemplating suicide. Things can improve with help. Take care. ...Read more

27

27
Are dephenhydromine and fexofenadine the same?

Are dephenhydromine and fexofenadine the same?

Yes and no...: Diphenhydramine is the generic form of Benadryl (diphenhydramine) and fexofenadine is the geneuc form of allegra. Both medications are type I antihistamines. Diphenhydramine is a first generation antihistamine. It is shorter acting and more sedating. Fexofenadine is a second generation antihistamine that is longer acting and typically does not cause sedation. ...Read more

28

28
Why would allegra (fexofenadine) be prescribed?

Many reasons.: Allegra is an antihistamine which can be used for itching of the skin, nose, eyes. It is mainly used to treat allergic reactions and to relieve seasonal allergic eye and nose symptoms. It is not very effective for nasal congestion unless used with another medication such as a nasal steroid or oral decongestant. ...Read more

29

29
Can I take allegra (fexofenadine) with singular?

Can I take allegra (fexofenadine) with singular?

Absolutely: Their mechanisms of action are totally different and even somewhat complementary. ...Read more

30

30
Can allegra (fexofenadine) make you feel jittery?

Can allegra (fexofenadine) make you feel jittery?

Jitters with Allegra (fexofenadine): Make sure it isn't Allegra (fexofenadine)-D as the "d" part (pseudoephedrine causes jitters. Allegra (fexofenadine) and other 2nd generation antihistamines (claritin, zyrtec) don't easily go from the blood into the brain so rarely cause sedation and other nervous system problems. Jitteriness is not a listed Allegra (fexofenadine) side-effect though I have seen 1 or 2 patients who develop it with Allegra (fexofenadine) but can tolerate other antihistamies. ...Read more